Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 49, NWS Amarillo, TX

May 4, 2019Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at May 4, 2019, 5:37 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 83 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2019, 5:37 PM CDT (22:37 UTC)
Expired
May 4, 2019, 7:00 PM CDT
In force
83 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Cimarron County, OK, Texas County, OK

The radar

The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 6:25 PM CDTHAIL 1.753 W Sturgis, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2019-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2019-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

704 
WUUS54 KAMA 042237
SVRAMA
OKC025-139-050000-
/O.NEW.KAMA.SV.W.0049.190504T2237Z-190505T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
537 PM CDT Sat May 4 2019

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Western Texas County in the Panhandle of Oklahoma...
  Northeastern Cimarron County in the Panhandle of Oklahoma...

* Until 700 PM CDT.

* At 536 PM CDT, a severe thunderstorm was located 11 miles north of
  Keyes, or 20 miles west of Elkhart, moving east at 15 mph.

  HAZARD...70 mph wind gusts and ping pong ball size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect some tree damage. Damage is likely to mobile 
           homes, roofs, and outbuildings. People and animals 
           outdoors will be injured. Expect hail damage to roofs, 
           siding, windows, and vehicles.

* Locations impacted include...
  Keyes, Eva and Sturgis. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3699 10164 3681 10155 3661 10171 3683 10241
      3699 10236
TIME...MOT...LOC 2236Z 291DEG 13KT 3697 10227 

HAIL...1.50IN
WIND...70MPH
 
$$

LG
8 follow-up statements
809 
WWUS54 KAMA 042247
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
547 PM CDT Sat May 4 2019

OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
547 PM CDT Sat May 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...

At 547 PM CDT, a severe thunderstorm was located 9 miles north of
Keyes, or 18 miles west of Elkhart, moving southeast at 15 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect some tree damage. Damage is likely to mobile homes, 
         roofs, and outbuildings. People and animals outdoors will 
         be injured. Expect hail damage to roofs, siding, windows, 
         and vehicles.

Locations impacted include...
Keyes, Eva and Sturgis. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3699 10164 3681 10155 3661 10171 3683 10241
      3699 10233
TIME...MOT...LOC 2247Z 293DEG 13KT 3695 10223 

HAIL...2.00IN
WIND...70MPH
 
$$

LG
809 
WWUS54 KAMA 042253
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
553 PM CDT Sat May 4 2019

OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
553 PM CDT Sat May 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...

At 553 PM CDT, a severe thunderstorm was located 9 miles north of
Keyes, or 17 miles west of Elkhart, moving east at 15 mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect some tree damage. Damage is likely to mobile homes, 
         roofs, and outbuildings. People and animals outdoors will 
         be injured. Expect hail damage to roofs, siding, windows, 
         and vehicles.

Locations impacted include...
Keyes, Eva and Sturgis. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3699 10164 3681 10155 3661 10171 3683 10241
      3699 10233
TIME...MOT...LOC 2253Z 291DEG 13KT 3694 10220 

HAIL...2.50IN
WIND...70MPH
 
$$

LG
800 
WWUS54 KAMA 042302
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
602 PM CDT Sat May 4 2019

OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
602 PM CDT Sat May 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...

At 601 PM CDT, a severe thunderstorm was located 9 miles northeast of
Keyes, or 16 miles west of Elkhart, moving east at 15 mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect some tree damage. Damage is likely to mobile homes, 
         roofs, and outbuildings. People and animals outdoors will 
         be injured. Expect hail damage to roofs, siding, windows, 
         and vehicles.

Locations impacted include...
Keyes, Eva and Sturgis. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3699 10164 3681 10155 3661 10171 3683 10241
      3699 10233
TIME...MOT...LOC 2301Z 292DEG 12KT 3693 10218 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...70MPH
 
$$

LG
472 
WWUS54 KAMA 042310
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
610 PM CDT Sat May 4 2019

OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
610 PM CDT Sat May 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...

At 610 PM CDT, a severe thunderstorm was located 9 miles northeast of
Keyes, or 14 miles southwest of Elkhart, moving east at 15 mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect some tree damage. Damage is likely to mobile homes, 
         roofs, and outbuildings. People and animals outdoors will 
         be injured. Expect hail damage to roofs, siding, windows, 
         and vehicles.

Locations impacted include...
Keyes, Eva and Sturgis. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3699 10164 3681 10155 3661 10171 3683 10241
      3699 10227
TIME...MOT...LOC 2310Z 291DEG 13KT 3692 10214 

HAIL...2.50IN
WIND...70MPH
 
$$

LG
381 
WWUS54 KAMA 042318
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
618 PM CDT Sat May 4 2019

OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
618 PM CDT Sat May 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...

At 618 PM CDT, a severe thunderstorm was located 10 miles northeast
of Keyes, or 13 miles southwest of Elkhart, moving southeast at 20
mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect some tree damage. Damage is likely to mobile homes, 
         roofs, and outbuildings. People and animals outdoors will 
         be injured. Expect hail damage to roofs, siding, windows, 
         and vehicles.

Locations impacted include...
Keyes, Eva and Sturgis. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3699 10164 3681 10155 3661 10171 3681 10235
      3699 10221
TIME...MOT...LOC 2318Z 297DEG 17KT 3687 10208 

HAIL...2.50IN
WIND...70MPH
 
$$

LG
604 
WWUS54 KAMA 042332
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
632 PM CDT Sat May 4 2019

OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
632 PM CDT Sat May 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...

At 632 PM CDT, a severe thunderstorm was located 6 miles west of Eva,
or 13 miles southwest of Elkhart, moving southeast at 20 mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect some tree damage. Damage is likely to mobile homes, 
         roofs, and outbuildings. People and animals outdoors will 
         be injured. Expect hail damage to roofs, siding, windows, 
         and vehicles.

Locations impacted include...
Eva and Sturgis. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3699 10164 3681 10155 3661 10171 3678 10224
      3699 10213
TIME...MOT...LOC 2332Z 301DEG 18KT 3683 10202 

HAIL...2.50IN
WIND...70MPH
 
$$

LG
583 
WWUS54 KAMA 042342
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
642 PM CDT Sat May 4 2019

OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
642 PM CDT Sat May 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND EAST CENTRAL CIMARRON COUNTIES...

At 641 PM CDT, a severe thunderstorm was located 4 miles west of Eva,
or 13 miles south of Elkhart, moving east at 15 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect some tree damage. Damage is likely to mobile homes, 
         roofs, and outbuildings. People and animals outdoors will 
         be injured. Expect hail damage to roofs, siding, windows, 
         and vehicles.

Locations impacted include...
Eva and Sturgis. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3689 10175 3681 10155 3661 10171 3677 10215
      3699 10199
TIME...MOT...LOC 2341Z 291DEG 13KT 3682 10198 

HAIL...2.00IN
WIND...70MPH
 
$$

LG
920 
WWUS54 KAMA 042350
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
650 PM CDT Sat May 4 2019

OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
650 PM CDT Sat May 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND EAST CENTRAL CIMARRON COUNTIES...

At 649 PM CDT, a severe thunderstorm was located over Eva, or 16
miles south of Elkhart, moving southeast at 25 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect some tree damage. Damage is likely to mobile homes, 
         roofs, and outbuildings. People and animals outdoors will 
         be injured. Expect hail damage to roofs, siding, windows, 
         and vehicles.

Locations impacted include...
Eva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3689 10175 3681 10155 3661 10171 3675 10210
      3699 10199
TIME...MOT...LOC 2349Z 300DEG 21KT 3677 10190 

HAIL...1.75IN
WIND...70MPH
 
$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:52 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 4, 3:52 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
352 PM CDT Sat May 4 2019

.SHORT TERM (Tonight through Sunday Night)...

Showers and thunderstorms were developing in a surface convergence
area along a trough in southeast Colorado.  More showers and
thunderstorms are expected to develop off of the New Mexico
mountains as well this afternoon. At this point, it looks like the
best coverage of rain should be across the Oklahoma Panhandle and
the northern and eastern Texas Panhandle.  Some of the storms will
likely be severe with large hail and damaging winds the main
threats.  An upper level short wave trough over southeast Colorado
as well will push southeast across the northeast CWA overnight. This
short wave coupled with an upper level jet nosing into west Texas
will help with lifting the atmosphere.

Showers and thunderstorms will be possible again Sunday into Sunday
night ahead of a developing dryline along the New Mexico state line.
Rain coverage is not expected to be as extensive as this afternoon
and tonight as the dynamics will not be as strong.  However, some of
the storms Sunday and Sunday night could become severe with large
hail and damaging winds the main threats.

&&

.LONG TERM (Monday Night through Saturday)...

Medium Range Models have been consistently showing the low that
is cut off west of the CA coast slowly working east to near the
SRN tip of Nevada by Monday night. At the SFC a cold front is
forecast to slow as it reaches the KS border and some models show
it becoming quasi-stationary there. This front will be key to
exactly how this events unfolds and provides the greatest source
uncertainty.

A leading short wave is forecast rotate around the main upper
system and cross the area Monday afternoon and evening. A sfc
trough will bisect the area, mostly likely near or just west of
Amarillo to Stratford south of the front. Modest H7 thete-e
advection is noted across the region with good SFC-H85 theta-e
advection east of the trough and SB cape is forecast above 3000
j/kg by both GFS and NAM in that area. However, the ML cape is
forecast higher in GFS than the NAM and perhaps more importantly
the NAM holds onto a stronger inversion and cap around H8. The
difference is huge as the GFS develops significant convection with
the aforementioned s/wv while the NAM initiates little to
nothing. The ECMWF seems to the compromise. Given the uncertainty,
will maintain 20-30 POPs for possibility of ISO to SCT TSTM
coverage. Wind shear and cape will be adequate for any storm that
develops to become severe.

The aforementioned upper low near the SRN tip of Nevada is a key
as many significant severe events in the Panhandles area seem to
follow a track through that location, but other details remain
somewhat cloudy (like exact frontal position). So intrigue
continues to increase on Tuesday as the large scale lift from the
main upper comes into play. H7 theta-e will continue to increase
ahead of the system, especially per NAM and ECMWF, and dewpoints
may reach the magical 60 deg mark for some areas in the east
given good low level moisture advection. As mentioned position of
the SFC front that has been lingering to the north is going to
the be key. Although even the most agressive NAM keeps it hung up
directly over the PHs Tuesday, there is concern the the front will
be cold and dense enough that it easily could slip through the
area. In addition convection in SRN KS Monday evening could give
it a shove south. That said, med range models actually pull the
front back to the north in response to the approaching mid-upr
level low center, so it dropping into the region briefly might not
end the severe threat Tuesday. One other caveat that could come
into play is that despite model strong agreement in the
timing/track of the H5 low, this kind of baggy system can easily
slow down, throwing more wrenches into how everything may come
together and causing events to drag more into Wed. That all said,
the models currently are in good agreement wrt the H5 low and they
keep the frontal boundary over or to the north of the area and we
will run with that for now. NAM depiction of the SFC low and
assoc boundaries over the area is somewhat unnerving as it would
lead to even more potential for a significant severe event, with
a heavy bonus given moisture present. Will have to see where the
N/S SFC trough/dry line feature ends up, but expect all but far
western counties will be in play for SVR potential, if not the
entire CWA given favorable cape and wind profiles. Higher POPs and
thunderstorm threats will carry over into the overnight period
given current timing. Lingering POPS continue into Wed across the
east as models finally push the front through the area as the
upper system clears to the northeast. Late Wed and into Thu will
be cooler and eventually drier behind the front and in fact the
this front may keep highs below normal the remainder of the period
as there is significantly cooler air in its wake.

The upper low is forecast to be immediately replaced by another
in the SW US and therefore SW mid-upr level flow continues. There
is not good agreement wrt how soon this system will influence the
region, as 00Z models were drier and cooler, but most 12z model
runs seem to bring moisture and POPs back as early as Friday
(more of cool overrunning variety initially) and continue to show
at least low precip potential into the weekend with more
convective potential just beyond the forecast period on Sunday.

Gittinger

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                54  82  55  84  58 /  40  20  20  20  20
Beaver OK                  50  83  55  85  57 /  60  20  30  20  30
Boise City OK              46  81  48  85  53 /  50  20  10  10  20
Borger TX                  54  85  56  86  60 /  50  20  30  20  30
Boys Ranch TX              52  85  53  88  57 /  40  20  10  20  10
Canyon TX                  52  82  54  85  57 /  40  20  20  20  20
Clarendon TX               54  81  56  82  59 /  40  20  30  20  30
Dalhart TX                 47  82  49  86  53 /  40  20  10  10  10
Guymon OK                  49  83  53  86  56 /  70  20  20  20  20
Hereford TX                52  82  53  86  56 /  40  20  10  20  20
Lipscomb TX                52  82  57  85  58 /  60  30  30  20  30
Pampa TX                   53  82  56  83  58 /  50  20  30  20  30
Shamrock TX                54  80  57  82  60 /  50  30  30  20  30
Wellington TX              54  80  57  83  61 /  40  30  30  10  30

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

MJG / 15
Hazardous weather outlook, May 4, 4:03 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
403 PM CDT Sat May 4 2019

OKZ001>003-TXZ001>020-317-051100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
403 PM CDT Sat May 4 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected across the Oklahoma and
Texas Panhandles later this afternoon through tonight. Some storms
will have the potential to become strong to severe, with large
hail and damaging winds the primary hazards. In addition, an
isolated tornado or two cannot be ruled out mainly this .

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will be possible at times through the period across
much of the Oklahoma and Texas Panhandles. Storms that develop
during will have the potential to become severe, with large hail
and damaging winds being the primary hazards. The greatest threat
will likely occur Tuesday and possibly into Wednesday, however
severe storms will also be possible Sunday and Monday along the
dry line.

.SPOTTER INFORMATION STATEMENT...

Spotter groups and emergency management officials across the
Oklahoma and Texas Panhandles should remain alert and be ready
for possible activation late this afternoon and evening.

In the hours before

Special weather statement, May 4, 3:44 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Amarillo TX
344 PM CDT Sat May 4 2019

OKZ001-042115-
Cimarron OK-
344 PM CDT Sat May 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 415 PM CDT...

At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Black Mesa Park, or 23 miles northwest of Boise
City, moving east at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of northwestern
Cimarron County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3699 10229 3682 10229 3689 10288 3700 10288
TIME...MOT...LOC 2044Z 271DEG 18KT 3698 10279

LG
Special weather statement, May 4, 4:40 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Amarillo TX
440 PM CDT Sat May 4 2019

OKZ001-042215-
Cimarron OK-
440 PM CDT Sat May 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIMARRON COUNTY
UNTIL 515 PM CDT...

At 440 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Campo, or 17 miles north of Boise City, moving east at
30 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern
Cimarron County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3699 10204 3677 10207 3690 10264 3700 10263
TIME...MOT...LOC 2140Z 274DEG 24KT 3698 10254

LG
Special weather statement, May 4, 5:04 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Amarillo TX
504 PM CDT Sat May 4 2019

OKZ001-002-042230-
Cimarron OK-Texas OK-
504 PM CDT Sat May 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS AND
NORTHEASTERN CIMARRON COUNTIES UNTIL 530 PM CDT...

At 504 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Campo, or 18 miles north of Boise City, moving
east at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3699 10199 3681 10202 3689 10252 3699 10251
TIME...MOT...LOC 2204Z 272DEG 17KT 3698 10243

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 1:25 AM CDTDense Fog AdvisoryAMABeaver9 hr
May 4, 3:44 PM CDTSpecial Weather StatementAMACimarron31 min
May 4, 4:40 PM CDTSpecial Weather StatementAMACimarron35 min
May 4, 5:04 PM CDTSpecial Weather StatementAMACimarron26 min
May 4, 6:28 PM CDTSevere Thunderstorm WarningAMACimarron, Texas92 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.